# SDR 2024FA0000739

- Difficulty date: September 26, 2024
- Submitted: September 26, 2024
- Operation: General aviation
- Aircraft: N98PM
- Make and model: Beech E-90
- Aircraft serial: LW131
- Aircraft time: 13,981 hours, 17,737 cycles
- Engine: Pwa PT6A28
- Engine time: 8,684 hours, 9,358 cycles
- Propeller: Hartzl HCD4N3C
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: 0110106445
- Part serial: 78302594
- Condition: Defective
- Location: Flight Deck
- Part time: 3,350 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE ENROUTE TO KLVS FROM KGUY, THE GARMIN GNS530W SCREEN SHUT OFF. WHILE TROUBLESHOOTING, A STRONG ELECTRICAL SMELL FILLED THE CABIN. THE AIRCRAFT DIVERTED TO KTDW FOR FURTHER EVALUATION BY THE MAINTENANCE TEAM. UPON FURTHER EVALUATION, IT HAS BEEN DETERMINED THAT THE MALFUNCTION WAS ISOLATED TO THE GARMIN GNS 530. THERE IS NO EVIDENCE OF ANY OTHER BURNING, MELTING OR SHORTING WITH THE ASSOCIATED EQUIPMENT.
